Hail, Potter
- When
- June 13, 5:04 PM CST
- Where
- Potter County, 7.01 mi NW of Amarillo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.270, -101.910
Severe thunderstorms developed across the Texas Panhandle during the evening hours and produced large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across the Texas Panhandle during the evening hours and produced large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 1:57 PM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CDT SAT JUN 13 2009 .DISCUSSION... FRONT REMAINS JUST SOUTH OF THE REGION. ACROSS THE REGION EASTERLY WINDS WILL KEEP DEW POINT TEMPERATURES GENERALLY IN THE 50 AND 60S THROUGH TODAY. HOWEVER...THERE IS A SUBSTANTIAL WARM LAYER BETWEEN 700 AND 800 MB...RESULTING IN LARGE VALUES OF CIN. HOWEVER...WITH TEMPERATURES ALREADY IN THE UPPER 80S ACROSS PORTIONS OF THE REGION...EXPECT THAT THUNDERSTORMS WILL EVENTUALLY DEVELOP BETWEEN 21 AND 00Z. WITH THE FRONT REMAINING NEARLY STATIONARY...EXPECT THAT THE CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. WITH THE ONGOING CONVECTION...MOISTURE ADVECTION TOMORROW MORNING COULD BE NEGLIGIBLE. THEREFORE...EXPECT AT LEAST A LULL IN THUNDERSTORM ACTIVITY FOR A FEW HOURS TOMORROW MORNING. THERE REMAINS UNCERTAINTY WITH REGARDS TO THE WARM FRONT TOMORROW. WITH CONTINUED CONVECTION...THIS WOULD FAVOR THE FRONT REMAINING NEARLY STATIONARY. HOWEVER BOTH THE NAM AND GFS SHOW THE FRONT PUSHING BACK INTO THE OKLAHOMA PANHANDLE. IF THE FRONT DOES EDGE FURTHER NORTH...INCREASED MOISTURE ADVECTION...AND THUS INCREASED CHANCES OF PRECIPITATION WILL BE POSSIBLE. ANOTHER UPPER LEVEL SHORTWAVE TROUGH BRINGS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. FEW CHANGES MADE TO THE EXTENDED AS THERE REMAINS CONSIDERABLE UNCERTAINTY AS TO THE EVOLUTION OF THE UPPER LEVEL RIDGE AND PACIFIC LOW...ESPECIALLY TOWARDS THE END OF THE WEEK. SJOHNSON && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN LOW TO MODERATE THROUGH THE BEGINNING OF THE WEEK AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND CHANCES OF PRECIPITATION CONTINUE THROUGH MONDAY. BY THE MIDDLE OF THE WEEK FIRE WEATHER CONDITIONS WILL INCREASE AS A WARMING TREND WILL RESULT IN MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT. SJOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 61 88 63 91 63 / 30 30 30 20 10 BEAVER OK 62 86 63 94 61 / 50 30 30 20 20 BOISE CITY OK 59 90 60 87 57 / 30 30 20 20 20 BORGER TX 65 88 67 90 65 / 40 30 30 20 10 BOYS RANCH TX 61 89 62 91 59 / 20 30 30 20 10 CANYON TX 60 89 61 93 62 / 30 30 30 20 10 CLARENDON TX 66 88 65 93 67 / 40 30 30 20 10 DALHART TX 59 89 57 91 57 / 20 30 20 20 10 GUYMON OK 63 87 64 88 62 / 50 30 30 20 20 HEREFORD TX 61 86 62 94 62 / 20 30 30 20 10 LIPSCOMB TX 65 86 66 90 63 / 50 30 30 20 20 PAMPA TX 64 86 67 90 65 / 50 30 30 20 10 SHAMROCK TX 68 87 67 94 67 / 50 30 30 20 10 WELLINGTON TX 69 92 68 95 68 / 50 30 30 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/16
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 504 PM CDT SAT JUN 13 2009 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 504 PM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES UNTIL 1 AM CDT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE COMBINATION OF STRONG INSTABILITY AND WIND SHEAR WILL RESULT IN A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL SECTIONS OF THE PANHANDLES. THE PRIMARY THREATS WITH THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AREAWIDE SUNDAY...SUNDAY NIGHT...AND MONDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. SOME OF THE STORMS SUNDAY AND MONDAY COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE PANHANDLES SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TODAY. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ALSO MONITOR THE FORECAST AND BE READY FOR POSSIBLE ACTIVATION SUNDAY AND MONDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 355 PM CDT SAT JUN 13 2009 TXZ019-020-132200- COLLINGSWORTH TX-DONLEY TX- 355 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER DONLEY AND COLLINGSWORTH COUNTIES... AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A SEVERE THUNDERSTORM 51 MILES SOUTH OF LELIA LAKE...OR ABOUT 47 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL TRACK NORTH NORTHEAST TOWARDS DONLEY AND COLLINGSWORTH COUNTY AND IS CAPABLE OF PRODUCING VERY LARGE HAIL. RESIDENTS FROM CLARENDON TO WELLINGTON SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KIMBLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT SAT JUN 13 2009 TXZ017-018-132215- RANDALL TX-ARMSTRONG TX- 420 PM CDT SAT JUN 13 2009 ...STRONG THUNDERSTORM ACROSS ARMSTRONG AND RANDALL COUNTIES... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES SOUTH OF BUFFALO LAKE...OR ABOUT 22 MILES SOUTH OF HEREFORD...MOVING NORTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 430 PM CDT SAT JUN 13 2009 TXZ019-020-132200- COLLINGSWORTH TX-DONLEY TX- 430 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS MOVING TOWARD DONLEY AND COLLINGSWORTH COUNTIES... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 31 MILES SOUTHWEST OF HEDLEY...OR ABOUT 27 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HAIL UP TO THE SIZE OF BASEBALLS HAVE BEEN REPORTED IN QUITAQUE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT SAT JUN 13 2009 TXZ017-018-132330- RANDALL TX-ARMSTRONG TX- 524 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM MOVING TOWARD ARMSTRONG AND RANDALL COUNTIES... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WAYSIDE...OR ABOUT 23 MILES SOUTHEAST OF CANYON...MOVING NORTHEAST AT 25 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 556 PM CDT SAT JUN 13 2009 TXZ012-013-140000- POTTER TX-CARSON TX- 556 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER POTTER COUNTY WHICH WILL HEAD TOWARD CARSON COUNTY... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF BUSHLAND...OR ABOUT 11 MILES WEST OF AMARILLO...MOVING NORTHEAST AT 30 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The Amarillo radar (KAMA), 19 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
22 hail. Local standard time, as filed.
A trained spotter reported quarter to ping pong ball size hail that fell from the storm.
A trained spotter reported half dollar size hail that fell at the Four Sixes Ranch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177709, 177738, 177710, 177712, 177713, 177716, 177717, 177718, 177720, 177721, 177723, 177725, 177726, 177727, 177728, 177729, 177730, 177732, 177731, 177733, 177734, 177735.